MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 ISE 1800 MODULE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 ISE 1800 MODULE; CLINICAL CHEMISTRY ANALYZER
Model Number COBAS 8000 ISE
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for two patient samples, tested with ise indirect k for gen.2 on a cobas 8000 ise 1800 module.Patient 1: on (b)(6) 2022, the patient sample was initially measured on a vista analyzer in a different hospital, resulting in a k value of 5.4 mmol/l.An aliquot from this blood drawing was provided to the customer's laboratory and re-measured on two different instrument lines.This medwatch will cover line 1 of the instrument (1990-01).Refer to medwatch with a1 patient identifier: (b)(6) for line 2 of the instrument (1990-02).On (b)(6) 2022, the aliquot of the sample was run on line 1, ise 1 module, resulting in a k value of 6.0 mmol/l.After re-calibration, the sample was repeated on line 1, ise 1 module, and ise 2 module, resulting in k values of 5.7 mmol/l and 5.9 mmol/l.The initial result obtained on the vista analyzer was deemed correct.No questionable result was reported outside of the laboratory.Refer to the attached data "pt-74745_pt-74746" for additional results obtained on the different blood draws in the hospital and the respective aliquots in the customer's laboratory.During troubleshooting in the customer's laboratory, a second sample from a different patient generated different results when comparing the k values obtained on instrument line 1 and 2.Patient 2: on (b)(6) 2022, the sample initially resulted in a k value of 5.9 mmol/l and repeated as 6.0 mmol/l on line 1.The sample was repeated on line 2, resulting in a k value of 5.2 mmol/l.The result of 5.2 mmol/l was deemed correct.No questionable result was reported outside of the laboratory.The k electrode lot numbers were f5865 and f5745 with expiration dates of 24-jan-2023.
 
Additional Manufacturer Narrative
System pressure and wash were checked.Precision studies were performed and were acceptable.The investigation is ongoing.
 
Additional Manufacturer Narrative
The last calibration performed on (b)(6) 2022 was acceptable, showing calibration alarms for k on one channel of the analyzer.Quality control recovery was within specifications.Based on the provided information it is not possible to determine if the customer¿s pre-analytical sample handling is acceptable and according to the tube manufacturer¿s recommendations.The field service engineer checked the system pressure and wash on the instrument.He performed precision testing with acceptable results.The analyzer was confirmed to be running back within specifications.The issue did not reoccur.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
COBAS 8000 ISE 1800 MODULE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15600690
Report Number1823260-2022-03157
Device Sequence Number16662057
Product Code JJE
UDI-Device Identifier08430215011539
UDI-Public08430215011539
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOBAS 8000 ISE
Device Catalogue Number05964075001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PATIENT 1 - ATROVASTATIN; PATIENT 1 - BISOPROLOL FUMARATE; PATIENT 1 - CLARITHROMYCIN; PATIENT 1 - COLCHICINE; PATIENT 1 - FUROSEMIDE; PATIENT 1 - GLYBURIDE; PATIENT 1 - LISINOPRIL; PATIENT 1 - METFORMIN; PATIENT 1 - METROPROLOL SUCCINATE; PATIENT 1 - MUPIROCIN; PATIENT 1 - OLOPATADINE; PATIENT 1 - SPIRONOLACTONE; PATIENT 1 - WARFARIN; PATIENT 2 - DICYCLOMINE; PATIENT 2 - GABAPENTIN; PATIENT 2 - MELOXICAM; PATIENT 2 - TRAZODONE; PATIENT 2 - ZOLOFT
Patient SexMale